Journal of Nonlinear Mathematical Physics
Volume 10, Issue Supplement 2, December 2003
Symmetries and Integrability of Difference Equations (SIDE V)
Pages: 1 - 12
In this paper, we compare the degrees and the orders of approximation of vector and matrix Padé approximants for series with matrix coefficients. It is shown that, in this respect, vector Padé approximants have better properties. Then, matrixvector Padé approximants are defined and constructed. Finally,...
Peter A. Clarkson, Andrew N.W. Hone, Nalini Joshi
Pages: 13 - 26
In this paper we present a method for deriving infinite sequences of difference equations containing well known discrete Painlevé equations by using the Bäcklund transformtions for the equations in the second Painlevé equation hierarchy.
Alan K. Common, Andrew N.W. Hone, Micheline Musette
Pages: 27 - 40
By considering the Darboux transformation for the third order Lax operator of the Sawada-Kotera hierarchy, we obtain a discrete third order linear equation as well as a discrete analogue of the Gambier 5 equation. As an application of this result, we consider the stationary reduction of the fifth order...
Vladimir Dorodnitsyn, Roman Kozlov, Pavel Winternitz
Pages: 41 - 56
An integration technique for difference schemes possessing Lie point symmetries is proposed. The method consists of determining an invariant Lagrangian and using a discrete version of Noether's theorem to obtain first integrals. This lowers the order of the invariant difference scheme.
Valery I. Gromak, Galina Filipuk
Pages: 57 - 68
In this paper we investigate relations between different transformations of the slutions of the sixth Painlevé equation. We obtain nonlinear superposition formulas linking solutions by means of the Bäcklund transformation. Algebraic solutions are also studied with the help of the Bäcklund transformation.
Pages: 69 - 76
In this paper we discuss the Moyal deformed 2D Euler flows and its Lax pairs. This in turn yields the semi-discrete version of 2D Euler equation.
R. Hernández Heredero, D. Levi
Pages: 77 - 94
The Lie algebra L(h) of symmetries of a discrete analogue of the non-linear Schrödinger equation (NLS) is studied. A five-dimensional subspace of L(h), generated by both point and generalized symmetries, transforms into the five-dimensional point symmtry algebra L(0) of the NLS equation. We use the lowest...
Daniel Larsson, Sergei D. Silvestrov
Pages: 95 - 106
This paper is devoted to an extension of Burchnall-Chaundy theory on the inteplay between algebraic geometry and commuting differential operators to the case of q-difference operators.
Robert Conte, Runliang Lin, Micheline Musette
Pages: 107 - 118
Among the recently found discretizations of the sixth Painlevé equation P6, only the one of Jimbo and Sakai admits a discrete Lax pair, which does establish its integrabiity. However, a subtle restriction in this Lax pair prevents the possibility to generalize it in order to find the other missing Lax...
Pages: 119 - 132
We classify all four-state spin edge models according to their behavior under a specific group of birational symmetry transformations generated from the so-called inversion relations. This analysis uses the measure of complexity of the action of birational symetries of these lattice models, and aims...
Pages: 133 - 142
A fractional q-difference operator is presented and its properties are investigated. Epecially, it is shown that this operator possesses an eigen function, which is regarded as a q-discrete analogue of the Mittag-Leffler function. An integrable nonlinear mapping with fractional q-difference is also presented.
Pages: 143 - 148
We propose a way of discretization for the soliton equations associated with the toroidal Lie algebra based on the direct method. By the discretization, the symetry of the system is modified so that the discrete time evolutions are no longer compatible with the original continuous ones. The solutions...
A. Ramani, T. Tamizhmani, B. Grammaticos, K. M. Tamizhmani
Pages: 149 - 165
We present an extension of a family of second-order integrable mappings to the case where the variables do not commute. In every case we introduce a commutation rule which is consistent with the mapping evolution. Through the proper ordering of variables we ensure the existence of an invariant in the...
John A.G. Roberts, Danesh Jogia, Franco Vivaldi
Pages: 166 - 180
We reduce planar measure-preserving rational maps over finite fields, and study their discrete dynamics. We show that application to the orbit analysis over these fields of the Hasse-Weil bound for the number of points on an algebraic curve gives a strong indication of the existence of an integral for...
Pages: 181 - 193
Negatons are a solution class with the following characteristic properties: They consist of solitons which are organized in groups. Solitons belonging to the same group are coupled in the sense that they drift apart from each other only logarithmically. The groups themselves rather behave like particles....
17. Lattice Geometry of the Discrete Darboux, KP, BKP and CKP Equations. Menelaus' and Carnot's Theorems
Wolfgang Karl Schief
Pages: 194 - 208
Möbius invariant versions of the discrete Darboux, KP, BKP and CKP equations are derived by imposing elementary geometric constraints on an (irregular) lattice in a three-dimensional Euclidean space. Each case is represented by a fundamental theorem of plane geometry. In particular, classical theorems...
Pages: 209 - 222
A new approach to discrete KP equation is considered, starting from the GelfanZakhharevich theory for the research of Casimir function for Toda Poisson pencil. The link between the usual approach through the use of discrete Lax operators, is emphsized. We show that these two different formulations of...
Yuri B. Suris, Alexander P. Veselov
Pages: 223 - 230
It is shown that for a certain class of Yang-Baxter maps (or set-theoretical solutions to the quantum Yang-Baxter equation) the Lax representation can be derived straight from the map itself. A similar phenomenon for 3D consistent equations on quagraphs has been recently discovered by A. Bobenko and...
20. Analysis of Non-Linear Recurrence Relations for the Recurrence Coefficients of Generalized Charlier Polynomials
Walter Van Assche, Mama Foupouagnigni
Pages: 231 - 237
The recurrence coefficients of generalized Charlier polynomials satisfy a system of nolinear recurrence relations. We simplify the recurrence relations, show that they are related to certain discrete Painlevé equations, and analyze the asymptotic behaviour.
Jun-Xiao Zhao, Chun-Xia Li, Xing-Biao Hu
Pages: 238 - 245
A coupled Toda equation and its related equation are derived from 3-coupled bilinear equations. The corresponding Bäcklund transformation and nonlinear superposition formula are presented for the 3-coupled bilinear equations. As an application of the results, solition solutions are derived. Besides,...